Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 29, 2004, 3:15 AM MDT for El Paso County, Texas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 3:15 AM MDT (09:15 UTC)
- Expired
- Jun 29, 2004, 4:45 AM MDT
- In force
- 90 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 14 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.3 hours before the alert went out and 350 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2372 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 290925 FFWELP TXC141-291045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 315 AM MDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN EL PASO COUNTY IN TEXAS * UNTIL 445 AM MDT * AT 308 AM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN WAS MOVING INTO NORTHWEST EL PASO. ALSO...NORTHEAST EL PASO WAS STILL EXPERIENCING FLOODING FROM EARLIER HEAVY RAINS. ANY ADDITIONAL HEAVY RAINFALL IN NORTHEAST EL PASO WILL LIKELY PRODUCE FLASH FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3185 10661 3185 10647 3198 10642 3199 10665 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:14 AM MDT, 1 minute earlier.
Area forecast discussion, Jun 29, 3:14 AM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 314 AM MDT TUE JUN 29 2004 SYNOPSIS... ABUNDANT MOISTURE AT THE SURFACE WILL AGAIN HELP KICK OFF SCATTERED THUNDERSTORMS TODAY...SOME STORMS MAY PRODUCE VERY HEAVY RAINFALL. THE CHANCE OF RAIN WILL CONTINUE THROUGH THE END OF THE WEEK BEFORE DRIER AND WARMER AIR WORKS IN FROM THE WEST. TEMPERATURES WILL START OFF BELOW NORMAL FOR THE NEXT FEW DAYS...BUT WILL CLIMB BACK TOWARD NORMAL LEVELS BY THE END OF THE WEEKEND. DISCUSSION... A LOT OF WEATHER GOING ON THIS MORNING SO I WILL KEEP THINGS SHORT. AN EAST PUSH MOVED ACROSS THE AREA GIVING US EASTERLY SURFACE WINDS...BUT JUST OFF THE SURFACE THERE IS LIGHT TO MODERATE SOUTHERLY WINDS. COMBINE THIS WITH THE MOISTURE AT THE SURFACE AND ALOFT AND YOU HAVE A NICE OVER RUNNING SITUATION. SO FAR RAINFALL TOTALS HAVE APPROACHED 2 INCHES IN ISOLATED LOCATIONS. ITS A TOUGH CALL AS TO HOW MUCH MORE RAINFALL WELL GET. THE OVER RUNNING WILL CONTINUE FOR A WHILE BUT THE CLOUDS WILL LIMIT SOME OF THE CONVECTION...SO FOR NOW ILL STICK WITH OUR SCATTERED POPS...EXCEPT AROUND LAS CRUCES AND EL PASO WHERE ILL GO FOR NUMEROUS SHOWERS.. ILL KEEP THE CHANCE FOR PRECIP IN THE FORECAST THROUGH FRIDAY. THE MODELS CONTINUE TO DRY US OUT...BUT THEYVE BEEN SAYING THAT FOR QUITE AWHILE AND STILL WERE VERY MOIST SO IM NOT IN ANY HURRY TO PULL THE POPS. IT DOES LOOK LIKE SOME DRIER AIR WILL WORK IN FOR THE WEEKEND AND WITH THE UPPER HIGH REBUILDING RIGHT ON TOP OF US WELL SEE OUR TEMPERATURES CREEP BACK UP TOWARD NORMAL LEVELS. PRELIMINARY NUMBERS... EL PASO TB 086/064 092/068 094 63222 ALAMOGORDO BB 085/061 091/062 093 33222 LAS CRUCES TB 086/064 092/064 094 63222 CLOUDCROFT BB 063/048 069/049 071 33332 TRUTH OR CONSEQUENCES BB 083/060 089/062 091 22112 SILVER CITY BB 078/056 085/056 087 22112 DEMING BB 086/062 092/064 094 22222 LORDSBURG BB 086/062 093/063 095 11112 SIERRA BLANCA BB 084/062 090/063 092 33222 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 15 BRICE
Hazardous weather outlook, Jun 28, 12:29 PM MDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1229 PM MDT MON JUN 28 2004 NMZ022>025-030>032-TXZ055-056-290028- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1229 PM MDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...WILL OCCUR AGAIN THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL OCCUR FIRST OVER MOUNTAIN LOCATIONS...THEN DEVELOP OVER THE LOWLANDS AS OUTFLOWS FROM THE FIRST STORMS HELP INITIATE CONVECTION. THESE STORMS MAY PRODUCE STRONG WIND GUSTS TO 50 MPH...SMALL HAIL AND PERIODS OF HEAVY RAIN. LOCALIZED MINOR FLOODING ALONG DRAINAGES...ARROYOS AND LOW LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN... THE AIR MASS REMAINS MOIST OVER THE AREA. A CHANCE OF AFTERNOON AND NIGHT TIME THUNDERSTORMS EXISTS EACH DAY. THUNDERSTORMS WILL BE MORE FREQUENT OVER HIGHER TERRAIN AND MOUNTAINS. THESE STORMS WILL CAPABLE OF PRODUCING STRONG WIND GUSTS...SMALL HAIL AND PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GNL
In the hours before
Special weather statement, Jun 28, 9:15 PM MDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 915 PM MDT MON JUN 28 2004 NMZ031-032-290418- SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM- INCLUDING THE CITIES OF...DEMING...LAS CRUCES... SUNLAND PARK AND UNIVERSITY PARK 915 PM MDT MON JUN 28 2004 ...STRONG THUNDERSTORMS MOVING INTO CENTRAL LUNA COUNTY NEW MEXICO... AT 910 PM MDT AN AREA OF STRONG THUNDERSTORMS WAS MOVING INTO CENTRAL LUNA COUNTY NEW MEXICO. THE MOST INTENSE ACTIVITY WAS ALONG HIGHWAY 9 BETWEEN HACHITA AND COLUMBUS WITH STRONG STORMS ALSO APPROACHING HIGHWAY 11 FROM THE DEMING AREA SOUTH TO COLUMBUS. THE STORMS WILL PRODUCE LOCALLY HEAVY RAINS WITH THE PONDING OF WATER OVER LOW LYING AREAS. HAZARDOUS DRIVING CONDITIONS MAY RESULT FROM LOW VISIBILITIES AND WATER COVERED ROADS. REMEMBER...NEVER TRY TO WALK OR DRIVE ACROSS WATER COVERED ROADS BUT INSTEAD TURN AROUND AND SEEK AN ALTERNATE ROUTE OF TRAVEL. ROGASH
Special weather statement, Jun 28, 11:35 PM MDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1135 PM MDT MON JUN 28 2004 NMZ024-031-032-TXZ055-290644- EL PASO TX-SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...MONTANA VISTA...SAN ELIZARIO...SOCORRO... SUNLAND PARK AND UNIVERSITY PARK 1135 PM MDT MON JUN 28 2004 ...SCATTERED STRONG THUNDERSTORMS CONTINUE ACROSS SOUTHERN NEW MEXICO... AT 1125 PM MDT STRONG THUNDERSTORMS CONTINUED TO DEVELOP ACROSS SOUTHERN NEW MEXICO. ONE AREA OF STRONG THUNDERSTORMS EXTENDED FROM SOUTHEASTERN LUNA COUNTY INTO SOUTHERN DONA ANA COUNTY ALONG HIGHWAY 9 BETWEEN COLUMBUS AND SANTA TERESA. THUNDERSTORMS WERE ALSO MOVING ACROSS INTERSTATE 10 BETWEEN DEMING AND LAS CRUCES AND ALONG INTERSTATE 25 BETWEEN LAS CRUCES AND HATCH. STRONG THUNDERSTORMS WERE ACROSS HIGHWAY 70 OVER WHITE SANDS MISSILE RANGE JUST EAST OF SAINT AUGUSTINE PASS. THESE THUNDERSTORMS WERE PRODUCING LOCALLY HEAVY RAINFALL WITH PONDING OF WATER LIKELY OVER LOW LYING AREAS. HAZARDOUS DRIVING CONDITIONS MAY RESULT FROM LOW VISIBILITIES AND FROM WATER COVERING THE ROADS. REMEMBER...NEVER TRY TO WALK OR DRIVE ACROSS WATER COVERED ROADS BUT INSTEAD TURN AROUND AND SEEK AN ALTERNATE ROUTE OF TRAVEL. ROGASH
Local storm report, Jun 29, 3:13 AM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
313 AM MDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0124 AM FLOOD NE EL PASO 31.85N 106.44W
06/29/2004 EL PASO TX TRAINED SPOTTER
NE EL PASO ... VICINITY OF HONDO PASS AND DIANA
INTERSECTION. SPOTTER REPORTS HEAVY RAIN WITH WATER IN
ROAD CLIMBING OVER CURBS.
0133 AM FLASH FLOOD EL PASO 31.85N 106.44W
06/29/2004 EL PASO TX LAW ENFORCEMENT
ROCKSLIDE ... TRANSMOUNTAIN ROAD... REPORTED BY EL PASO
SHERIFFS DEPT. PRELIMINARY REPORT WITH FEW DETAILS
AVAILABLE AT THIS TIME.
&&
MPH/TSB/JFThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:16 AM MDT | Flash Flood Warning | EPZ | El Paso | 119 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.